Back Pain Home > Ultracet Withdrawal
If you abruptly stop using Ultracet (tramadol/acetaminophen), withdrawal symptoms could occur because your body becomes accustomed to the effects of the medication. Potential symptoms may include insomnia, shivering, nausea, and sweating. Although withdrawal symptoms are unlikely to be dangerous, they can be unpleasant. To help prevent problems, your healthcare provider may choose to wean you off the medication slowly.
Ultracet® (tramadol/acetaminophen) is a prescription pain medication. The medication is an opioid related to codeine, and it may cause withdrawal symptoms if it is stopped too abruptly. Although Ultracet withdrawal can be quite unpleasant and uncomfortable, you can be assured that it is not life-threatening.
Over time, the body becomes accustomed to the effects of Ultracet. If the drug is stopped too quickly -- or even if the dose is reduced too quickly -- withdrawal symptoms may occur. It is important to note that Ultracet is approved only for short-term use (five days or fewer). With short-term use, withdrawal from Ultracet is very unlikely.
Symptoms of an Ultracet withdrawal can vary in intensity and may include:
- Goose bumps
- Panic attacks
- Unusual sensations, such as burning, tingling, or pricking.
Unlike withdrawal from many other drugs, withdrawal from Ultracet is unlikely to cause life-threatening symptoms.